[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.194.83. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 21, 1967

Alopecia From Oral Contraceptives

Author Affiliations

From the Dermatology Division, Cornell University Medical College, New York.

JAMA. 1967;201(8):635-637. doi:10.1001/jama.1967.03130080077025
Abstract

Diffuse alopecia of the scalp developed in five patients during or following administration of oral contraceptive drugs. That occurring during administration resembles alopecia of the male-pattern type, while that developing after discontinuance is comparable to telogen effluvium. Alopecia from oral contraceptive may be associated with other types of diffuse scalp hair loss and it may be a frequent cause of hair loss in women.

×